Advertisement

pab__

Newbie
  • Content count

    5
  • Joined

  • Last visited

  1. Let me know how the next 2 weeks go for you! :)
  2. Interesting! I've found myself becoming increasingly irritable the past few weeks, but I think that is a result of my body going through withdrawals (holy crap, brain zaps are THE WORST) I've suffered from pretty horrific night sweats and severe lethargy during my time on Pristiq, so I'm looking forward to seeing if the Zyban has any positive effect on my energy levels. Currently, the plan is for me to only be on Zyban as a standalone treatment. This is kind of contrdictory given evidence I have read suggesting that it works as a concurrent treatment, but I'm willing to give it a go. (Also, pretty sure I just replied to a thread you not long posted yourself)
  3. Hey! It's likely that this psychiatrist has decided to trial you on a well-known SSRI as a concurrent treatment given that Zyban is not classified/marketed for specific anti-depressant therapy in Australia (and I'm assuming NZ). To my understanding, I believe that even in the US where Zyban is marketed for Depression, it's rare that it is used as a standalone treatment - the rationale for this I'm not too sure, perhaps lack of evidence-based practice? In saying this, though, from my experience working as a Psych nurse, if something is working for a client, you don't mess with it (unless it's an addiction from long-term use of a Benzo, in which the risk outweighs the benefit) But I guess in your case, it's like that saying - if something isn't broken, don't try fix it! Sertraline, as with any SSRI, generally take 4-6 weeks to elicit any real therapeutic benefit, however an individual generally will be able to tell within the first few weeks if a particular medication is going to work for them. In saying this, there are rare cases where someone may experience a paradoxical effect from prescribed Rx (that is, the complete opposite effect to its intended use). If you feel like the recently commenced Sertraline is undoing all the benefits you have experienced from Zyban and you feel like you're dipping backwards, definitely return to your psychiatrist for a review, or at the very least, your GP for advice. If you are wanting to stop your Sertraline, please DO NOT do so suddenly or without professional advice.
  4. Hey! Thanks for the reply :) Are you still on both Zyban & Sertraline? What dose? I haven't started my Zyban yet; I am on my last week of Pristiq - I've been titrating it down for the past 3 weeks. I start 150mg Zyban this Thursday, the 14th.
  5. I'm a 25 yo female with diagnoses of MDD & PTSD. I'm also a registered psychiatric nurse. I've been on Desvenlafaxine (Pristiq) for about 4 years - currently on 150mg. I saw a psychiatrist yesterday for a review as I felt that the Pristiq had lost its efficacy. I also had been experiencing some pretty unwanted side-effects (extreme night sweats & sexual dysfunction) which had been increasing in intensity the past 3-4 months. In consideration of this, I have been prescribed a starting dose of 150mg of Zyban (with room to increase to 300mg if needed). I'll be starting the Zyban in 3 weeks, once I have titrated my Pristiq. As a psych nurse, I've found it interesting to note that I've read other people being prescribed Zyban as an adjunct to other anti-depressants, rather than it being a stand-alone medication. My psychiatrist has prescribed me this as a stand-alone anti-depressant; her rationale being the increased risk of serotonin syndrome (hence why I am titrating my Pristiq for cessation). I've never come across a client prescribed Zyban, given that it isn't prescribed for this purpose in Australia. Given that Zyban is not marketed/prescribed for psychotropic use in Australia, my psychiatrist did a naughty and got me a 3 month supply on the PBS (by stating its indication is for smoking cessation). For those Aussies who take/have taken Zyban - do you use private health insurance to subsidise the full price of its prescription? I've noted that a script will cost around $160 otherwise. For anyone who takes/has taken Zyban/Wellbutrin - what side effects have you experienced? The side-effects I experienced whilst on Pristiq sucked ass.